Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

No periods after birth control, over weight. Pregnant?

Hello Doctor, I just started using birth control ( Nuvaring ) at the end of March. I started shortly after my period . But I have irregular periods. Before I started taking birth control, I had a period roughly every 2 1/2 to 4 months. (I wasn t worried about the irregular periods before because I wasn t having sex) So I took the nuvaring out two days ago and my period still hasn t started. Is it ok if my period doesn t start right away since I ve always had irregular periods or should I worried that I m pregnant? Addition information about me: 25 years of age 5 1 223 lbs I ve had irregular periods for roughly 4 or 5 years...possibly due to being overweight , but I ve never confirmed that with a doctor
Asked On : Wed, 25 Apr 2012
Answers:  1 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
First of all, you are right, increased weight (we also refer to it as an increased BMI, or body mass index) can cause irregular cycles.

That being said, you might experience some irregular bleeding while on the birth control at first because of the prior irregularity in your cycles. That you have not had any bleeding does not worry me after just 2 days. Here is what you should do:

1. Wait a few more days, if no period then
2. Call your doctor to discuss and say that you have heard of Provera (progesterone) being used to induce a period
3. If you get a period, or have to use provera to get a period, then start the next nuvaring on the following Sunday (this coming Sunday if you get a period)
4. While your body is getting used to this birth control, and because it is not 100% effective, use condoms for birth control

I hope this helps!!
Answered: Wed, 25 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor